Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 10, 2001, 4:31 PM EDT for Johnson County, Magoffin County, Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 4:31 PM EDT (20:31 UTC)
- Expired
- Apr 10, 2001, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, KY, Magoffin County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:50 PM EDT | Hail 1 | Salyersville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 102032
SVRJKL
KYC115-153-102115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY
MAGOFFIN COUNTY
* UNTIL 515 PM EDT
* AT 431 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
ORIENT...OR ABOUT 9 MILES SOUTHEAST OF WEST LIBERTY...MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER LACEY AT 435 PM EDT.
OVER FLATGAP AT 455 PM EDT.
OVER CHANDLERVILLE AT 500 PM EDT.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR KENTUCKY.
LAT...LON 3800 8294 3791 8294 3786 8301 3787 8312
3777 8327 3767 8324 3758 8300 3753 8300
3749 8293 3753 8289 3778 8296 3780 8299
3783 8297 3789 8266
SCHAUBTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:25 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 10, 1:25 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 125 PM EDT TUE APR 10 2001 SHOWERS AND THUNDERSTORMS CONTINUE ACROSS OUR NRN CWFA BASICALLY NORTH OF THE MOUNTAIN PARKWAY. THE PAST BATCH OF STORMS HAS STABILIZED THE LOWER ATMOSPHERE TO THE SOUTH OF THIS LINE AND THE CHANCE FOR SEVERE WEATHER HAS DIMINISHED. IN FACT THE CHANCES OF TSRA HAS DIMINISHED AND WILL REDUCE POPS FOR THIS AREA. REST OF FCST LOOKS ON TRACK AND WILL NOT CHANGE. .JKL...SEVERE THUNDERSTORM WATCH FOR NORTHERN KENTUCKY UNTIL 1 AM. DUSTY
In the hours before
Special weather statement, Apr 10, 1:57 PM EDT, 2 hours 34 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 157 PM EDT TUE APR 10 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF EASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF KENTUCKY TO COVER THE POTENTIAL FOR SEVERE WEATHER. A NEARLY STATIONARY FRONT NORTH OF THE OHIO RIVER WILL SAG SOUTH LATE THIS AFTERNOON AND EVENING. THIS IN COMBINATION WITH UNSTABLE AIR...SUFFICIENT LOW LEVEL MOISTURE...AND WAVES OF ENERGY RIDING ALONG THE FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR THE LATEST WEATHER INFORMATION. SKY-WARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 47 min |
| Apr 10, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Wolfe | 46 min |
| Apr 10, 3:58 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 47 min |
| Apr 10, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.